Alert archive / Oklahoma / River Flood Watches in 2016

River Flood Watch 9, NWS Tulsa, OK

April 28, 2016Pushmataha County, Oklahoma

NWS Tulsa, OK issued this river flood watch at Apr 28, 2016, 11:03 AM CDT for Pushmataha County, Oklahoma. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2016, 11:03 AM CDT (16:03 UTC)
Expired
Apr 30, 2016, 8:37 AM CDT
In force
46 hr
Issued by
NWS Tulsa, OK
Flood severity
None

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kiamichi River near Antlers (ANTO2). The gauge peaked at 23.87 ft at Apr 30, 2016, 6:00 PM CDT.

actionminormoderate10203004/2804/2904/3005/01
Action stage
24 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

678 
WGUS64 KTSA 281603
FFATSA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK 
1103 AM CDT THU APR 28 2016

...The National Weather Service in Tulsa has issued a Flood Watch for
the following rivers in Oklahoma...

  Poteau River near Poteau affecting Le Flore County
  Poteau River near Panama affecting Le Flore County
  Kiamichi River near Antlers affecting Pushmataha County
  Red River at Arthur City affecting Choctaw County
  
OKC079-300403-
/O.NEW.KTSA.FL.A.0007.160428T1603Z-160501T0600Z/
/PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1103 AM CDT THU APR 28 2016

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Poteau River near Poteau
* until late Saturday night.
* At 10:45 AM Thursday, the stage was 3.5 feet.
* Flood stage is 24.0 feet.
* Forecast...Flood stage may be exceeded Saturday if the expected
  rainfall of 2 to 4 inches occurs. If the heaviest rain falls further 
  north than currently expected, there is a higher chance of exceeding
  flood stage. However, if the rain falls further south, the chance of
  flooding will go down. Listen for later forecasts and possible warnings.

$$

OKC079-300402-
/O.NEW.KTSA.FL.A.0008.160428T1603Z-160502T1500Z/
/PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1103 AM CDT THU APR 28 2016

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Poteau River near Panama
* until Monday morning.
* At 10:30 AM Thursday, the stage was 10.3 feet.
* Flood stage is 29.0 feet.
* Forecast...Flood stage may be exceeded this weekend if the expected
  rainfall of 2 to 4 inches occurs. If the heaviest rain falls further
  north than currently expected, there is a higher chance of exceeding
  flood stage. However, if the rain falls further south, the chance of
  flooding will go down. Listen for later forecasts and possible warnings.

$$

OKC127-300402-
/O.NEW.KTSA.FL.A.0009.160428T1603Z-160501T1500Z/
/ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1103 AM CDT THU APR 28 2016

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Kiamichi River near Antlers
* until Sunday morning.
* At 10:30 AM Thursday, the stage was 6.2 feet.
* Flood stage is 25.0 feet.
* Forecast...Flood stage may be exceeded Friday night or Saturday if 
  the expected rainfall of 3 to 4 inches occurs across the basin in 
  southeast Oklahoma. Listen for later forecasts and possible warnings.

$$

OKC023-300402-
/O.NEW.KTSA.FL.A.0010.160428T1603Z-160501T1800Z/
/ARCT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1103 AM CDT THU APR 28 2016

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Red River at Arthur City
* until Sunday afternoon.
* At 10:00 AM Thursday, the stage was 20.5 feet.
* Flood stage is 27.0 feet.
* Forecast...Flood stage may be exceeded Friday night or Saturday if 
  the expected rainfall of 3 to 4 inches occurs across the basin in 
  southeast Oklahoma. Listen for later forecasts and possible warnings.

$$
3 follow-up statements
670 
WGUS64 KTSA 291456
FFATSA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK 
956 AM CDT FRI APR 29 2016

...The Flood Watch continues for the following rivers in Oklahoma...

  Poteau River near Poteau affecting Le Flore County
  Poteau River near Panama affecting Le Flore County
  Kiamichi River near Antlers affecting Pushmataha County
  Red River at Arthur City affecting Choctaw County

OKC079-010256-
/O.CON.KTSA.FL.A.0007.000000T0000Z-160501T0600Z/
/PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
956 AM CDT FRI APR 29 2016

The Flood Watch continues for
  The Poteau River near Poteau
* until late Saturday night.
* At  8:45 AM Friday, the stage was 4.2 feet.
* Flood stage is 24.0 feet.
* Forecast...The Poteau River near Poteau is currently forecast to
  remain below flood stage. However, if more rain falls than expected,
  flood stage could be exceeded by Saturday morning. Therefore, the 
  flood watch remains in effect. Listen for later forecasts and 
  possible warnings.


$$

OKC079-010255-
/O.EXT.KTSA.FL.A.0008.000000T0000Z-160502T0400Z/
/PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
956 AM CDT FRI APR 29 2016

The Flood Watch continues for
  The Poteau River near Panama
* until Sunday evening.
* At  9:30 AM Friday, the stage was 9.3 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama is currently forecast to 
  rise to near 28.7 feet by late Saturday night, which is just below
  flood stage. However, if more rain falls than currently forecast, the
  river could go higher and exceed flood stage. Therefore, the 
  flood watch remains in effect. Listen for later forecasts and 
  possible warnings.


$$

OKC127-010255-
/O.EXT.KTSA.FL.A.0009.000000T0000Z-160501T0400Z/
/ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
956 AM CDT FRI APR 29 2016

The Flood Watch continues for
  The Kiamichi River near Antlers
* until Saturday evening.
* At  9:30 AM Friday, the stage was 5.4 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.6 feet by early Saturday 
  afternoon, which is below flood stage, and a flood advisory is 
  currently in effect. However, if more rain falls than currently 
  forecast, the river could go higher and exceed flood stage. Therefore,
  the flood watch remains in effect. Listen for later forecasts and 
  possible warnings.


$$

OKC023-010255-
/O.CON.KTSA.FL.A.0010.000000T0000Z-160501T1800Z/
/ARCT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
956 AM CDT FRI APR 29 2016

The Flood Watch continues for
  The Red River at Arthur City
* until Sunday afternoon.
* At  9:00 AM Friday, the stage was 20.2 feet.
* Flood stage is 27.0 feet.
* Forecast...The Red River near Arthur City is currently forecast to
  remain below flood stage since the heaviest rainfall is expected 
  further downstream. However, if the area of heavier rain shifts west, or 
  upstream of Arthur City, flood stage could be exceeded on Saturday.
  Therefore, the flood watch remains in effect. Listen for later forecasts
  and possible warnings.


$$
934 
WGUS64 KTSA 300803
FFATSA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK 
303 AM CDT SAT APR 30 2016

...The Flood Watch is cancelled and a flood warning is in
effect for the following rivers in Oklahoma...

  Poteau River near Poteau affecting Le Flore County
  Poteau River near Panama affecting Le Flore County
  
...The Flood Watch is cancelled for the following rivers in Oklahoma...

  Red River at Arthur City affecting Choctaw County

...The Flood Watch continues for the following rivers in Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County

OKC079-300833-
/O.CAN.KTSA.FL.A.0007.000000T0000Z-160501T0600Z/
/PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
303 AM CDT SAT APR 30 2016

The Flood Watch is cancelled for
  The Poteau River near Poteau
  and has been replaced by a Flood Warning.
* At  2:45 AM Saturday, the stage was 19.0 feet.
* Forecast...The river is forecast to reach a maximum stage of 24.5 
  feet by this afternoon.
* Forecast...The river is forecast to rise above flood stage by this 
  afternoon. Therefore the Flood Watch is cancelled for this location
  and has been replaced by a Flood Warning. Please refer to the Flood
  Warning and any follow up statements for updated information concerning
  the flooding along this river.


$$

OKC079-300833-
/O.CAN.KTSA.FL.A.0008.000000T0000Z-160502T0400Z/
/PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
303 AM CDT SAT APR 30 2016

The Flood Watch is cancelled for
  The Poteau River near Panama
  and has been replaced by a Flood Warning.
* At  2:30 AM Saturday, the stage was 22.6 feet.
* Forecast...The river is forecast to reach a maximum stage of 32.8 
  feet by early Sunday afternoon.
* Forecast...The river is forecast to rise above flood stage by late 
  this afternoon. Therefore the Flood Watch is cancelled for this 
  location and has been replaced by a Flood Warning. Please refer to 
  the Flood Warning and any follow up statements for updated information
  concerning the flooding along this river.

$$

OKC127-010400-
/O.CON.KTSA.FL.A.0009.000000T0000Z-160501T0400Z/
/ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
303 AM CDT SAT APR 30 2016

The Flood Watch continues for
  The Kiamichi River near Antlers
* until this evening.
* At  2:30 AM Saturday, the stage was 18.6 feet.
* Flood stage is 25.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  additional run off occurs. Listen for later forecasts and possible 
  warnings.


$$

OKC023-300833-
/O.CAN.KTSA.FL.A.0010.000000T0000Z-160501T1800Z/
/ARCT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
303 AM CDT SAT APR 30 2016

The Flood Watch is cancelled for
  The Red River at Arthur City
* At  2:00 AM Saturday, the stage was 19.9 feet.
* Forecast...The river is forecast to reach a maximum stage of 20.8 
  feet by Sunday evening.


$$
752 
WGUS64 KTSA 301337
FFATSA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK 
837 AM CDT SAT APR 30 2016

...The Flood Watch is cancelled for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County

OKC127-301407-
/O.CAN.KTSA.FL.A.0009.000000T0000Z-160501T0400Z/
/ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
837 AM CDT SAT APR 30 2016

The Flood Watch is cancelled for
  The Kiamichi River near Antlers
* At  8:30 AM Saturday, the stage was 22.0 feet.
* Forecast...The river is forecast to reach a maximum stage of 23.3 
  feet by this afternoon.


$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood watch went out at Apr 28, 6:32 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Apr 28, 6:32 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
632 AM CDT THU APR 28 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Brief IFR vsbys in fog across parts of northwest AR this morning.
Conditions to improve at KFYV by mid morning as temp/dewpoint
spreads increase along with surface winds. Thunderstorms that
develop tonight likely to stay south of KMLC. VFR cigs expected to
spread north during the latter half of the TAF period.

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT THU APR 28 2016/

DISCUSSION...
Occluded frontal system has pushed well east...with higher
dewpoint air suppressed into srn TX and through the Gulf coast
states. Expect a rather pleasant day...as the
northeasterly/easterly flow maintains the dry low-level airmass.

The front situated across TX will begin to lift north later today
as a warm front...and should stretch roughly west-east along the
Red River by late tonight. This will bring the higher dewpoints
farther north as well...with 55-60F dewpoints likely across
southern OK toward Friday morning. A strengthening low-level jet
along with improving isentropic lift will result in convection
along and north of the warm front...generally after 06z...with
the activity spreading into mainly east-central and southeast OK.
There will be some risk of hail with the elevated
storms...although better severe chances are expected to remain to
our southwest.

The degree of northward progression of the warm front remains in
question on Friday...but plan on leaning toward the ECMWF/GFS
solution of keeping the front near the Red River at least during
the early part of the day. Impressive isentropic lift will persist
through eastern TX into southeast OK...and we'll need to keep a
close eye on the heavy rainfall potential especially over
southeast OK. Additional storms are expected during the day along
the eastward advancing dryline...and this activity will eventually
spread across the forecast area Friday evening/night as the
surface cyclone lifts into northwest OK and the dryline/Pacific
front surges east. Again the greatest severe weather threat looks
to stay mostly southwest of the forecast area...although this
could change if the warm front lifts farther north thus resulting
in a larger warm sector across parts of the forecast area.

Convection should be moving east of the area on Saturday as the
Pacific front eventually clears. Sunday is looking cooler and
dry...with low-end PoP returning early next mainly for the
southern half of the area.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Apr 28, 5:13 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU APR 28 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU APR 28 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
THUNDERSTORMS...AND SEVERE WEATHER POTENTIAL RETURN LATE TONIGHT
TO SOUTHEAST OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHEAST TEXAS TONIGHT IN RESPONSE TO A LOW LEVEL JET THAT
WILL DEVELOP IN THE VICINITY OF A SURFACE WARM FRONT. LARGE HAIL
WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE NORTH
NORTHEAST...AND INTO SOUTHEAST OKLAHOMA LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STORMS WILL LIKELY BE ONGOING ACROSS SOUTHEAST OKLAHOMA FRIDAY
MORNING. THE SEVERITY...AND TYPE OF SEVERE WEATHER THAT OCCURS
DURING THE DAY WILL DEPEND ON WHERE THE WARM FRONT SETS UP. LARGE
HAIL WILL BE THE PRIMARY THREAT ON THE COOL SIDE OF THE
FRONT...WHILE TORNADOES...HAIL AND DAMAGING WINDS WOULD BE
POSSIBLE ALONG AND SOUTH OF THE BOUNDARY.

AT THIS TIME... IT APPEARS SOUTHEAST OKLAHOMA WILL SEE THE BEST
CHANCE FOR SEVERE WEATHER AS THIS AREA WILL BE JUST NORTH OF THE
WARM FRONT FOR MUCH OF THE DAY. THIS SETUP ALSO FAVORS THE
POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTHEAST OKLAHOMA AS WELL.

THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT AHEAD OF AN
EASTWARD ADVANCING DRY LINE. STORM CHANCES WILL DIMINISH FROM
WEST TO EAST ON SATURDAY AS A PACIFIC COLD FRONT SWEEPS THE AREA.
AFTER A DRY AND COOLER SUNDAY...LOW THUNDERSTORM CHANCES RETURN TO
PARTS OF THE AREA FOR EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 28, 8:55 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
855 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TORNADO          CHECOTAH                35.47N 95.52W
04/26/2016                   MCINTOSH           OK   NWS STORM SURVEY

            PRELIMINARY RATING OF EF0

&&

LACY
Local storm report, Apr 28, 9:16 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
916 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TORNADO          TWIN OAKS               36.21N 94.85W
04/26/2016                   DELAWARE           OK   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR

&&

LACY
Local storm report, Apr 28, 10:30 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     TORNADO          BIXBY                   35.94N 95.88W
04/26/2016  F1               TULSA              OK   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
            PRELIMINARY EF1 RATING.

1035 PM     TORNADO          BROKEN ARROW            36.05N 95.79W
04/26/2016  F1               TULSA              OK   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR. TORNADO DAMAGE WAS JUST WEST OF
            COUNTY LINE ROAD BETWEEN 121ST AND 131ST ST SOUTH. STORM
            SURVEY TEAM HAS ASSIGNED A PRELIMINARY EF1 RATING.

1157 PM     TORNADO          TWIN OAKS               36.21N 94.85W
04/26/2016  F1               DELAWARE           OK   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
            PRELIMINARY EF1 RATING.

1229 AM     TORNADO          1 NE DECATUR            36.35N 94.45W
04/27/2016  F1               BENTON             AR   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
            PRELIMINARY EF1 RATING.

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:03 AM CDTRiver Flood WatchTSAChoctaw40 hr
Apr 28, 11:03 AM CDTRiver Flood WatchTSALeFlore40 hr
Apr 28, 11:03 AM CDTRiver Flood WatchTSALeFlore40 hr
Apr 28, 2:50 PM CDTFlash Flood WatchTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more36 hr

Nearby

River Flood Watches in Oklahoma, 2016Every river flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.